Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 430, NWS Norman, OK

September 19, 1993Logan County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 19, 1993, 8:10 PM CDT for Logan County, Oklahoma. It was in force for 50 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 19, 1993, 8:10 PM CDT (01:10 UTC)
Expired
Sep 19, 1993, 9:00 PM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Logan County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1993-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2581 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1993-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2581 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KOKC 200111
SVROUN
OKC083-200200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
810 PM CDT SUN SEP 19 1993

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 900 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN CENTRAL OKLAHOMA
     SOUTHEASTERN LOGAN

INCLUDING THE FOLLOWING LOCATIONS
     MERIDIAN

AT 810 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES
WEST OF MERIDIAN.

THE STORM WAS MOVING TO THE EAST NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN.  FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DONT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.


LAT...LON 3571  9715 3573  9742 3594  9730 3594  9715

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 4:02 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Sep 19, 4:02 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CDT SUN SEP 19 1993

H/5 S/W MOVG TWD OK WITH IMPRESSIVE VORT MAX ON ALL MDLS...BUT SOME
DIFFERENCES WITH SECONDARY DVLPG BHND FIRST MAX ON RGL...WITH AVN
MAINTAINING SGNFCT DYNAMICS TO NORTH OF FCST AREA. AFTN PROFILERS INDCT
LOWR LVLS BCMG MORE SWLY TO WLY WITH WV IMAGERY INDCTG SOME DRYING ACRS
AREA AS IMPULSE MOVES BY. WL RMV MENTION OF PCPN FOR WRN ZONES...KEEPING
LOW POPS FOR CENTRAL...WITH CHANCE CAT FOR SRN PTNS. GRAD SHD BE
RELAXING AND WNDSPDS SHD DMNSH TNGT WITH SHIFT TO NORTH AS SFC LO
MOVES EWD AND NWD. WITH STG TROF MOVG BY...PCPN SHD BE ENDD BY MON
WITH TEMPS RMNG WRM WITH LTL CAA INDCTD ON CURRENT OBS. SOME
MINOR ADJSTMNT MADE TO MOS TEMPS.

OKC 61/85/66/87 2001   GAG 54/86/58/90 0001   HBR 62/86/66/88 0001
PNC 59/85/64/86 1101   SPS 64/90/67/92 0001

10

.OK...NONE.
.TX...NONE.

In the hours before

Local storm report, Sep 19, 6:50 PM CDT, 1 hour 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
650 PM CDT SUN SEP 19 1993

TIME          COUNTY            EVENT

450 PM        LINCOLN           GOLFBALL SIZED HAIL 6 MILES SOUTH OF
                                CUSHING

504 PM        LINCOLN           POSSIBLE TORNADO 2 MILES SOUTH OF
                                DAVENPORT.  NO DAMAGE.

505 PM        LINCOLN           60 MPH WINDS 2 MILES EAST AND 1 MILE
                                SOUTH OF CHANDLER

504
Local storm report, Sep 19, 6:52 PM CDT, 1 hour 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
650 PM CDT SUN SEP 19 1993

TIME          COUNTY            EVENT

450 PM        LINCOLN           GOLFBALL SIZED HAIL 6 MILES SOUTH OF
                                CUSHING

504 PM        LINCOLN           POSSIBLE TORNADO 2 MILES SOUTH OF
                                DAVENPORT.  NO DAMAGE.

505 PM        LINCOLN           60 MPH WINDS 2 MILES EAST AND 1 MILE
                                SOUTH OF CHANDLER

504
Special weather statement, Sep 19, 8:00 PM CDT, 10 minutes before
OKZ004>021-TXZ076-TXZ077-200200-

SPECIAL WEATHER STATEMENT...CORRECTION FOR TITLE
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
800 PM CDT SUN SEP 19 1993

...STRONG THUNDERSTORMS WILL MOVE INTO OKLAHOMA CITY BY 815 PM...

THUNDERSTORMS WITH FREQUENT LIGHTNING WILL MOVE INTO WESTERN OKLAHOMA
CITY...INCLUDING THE OKLAHOMA STATE FAIRGROUNDS...BETWEEN 800 PM AND 815
PM.  THE STORMS WILL CONTAIN FREQUENT LIGHTNING AND OCCASIONAL HEAVY
RAIN.  IF LIGHTNING IS NEARBY...SEEK SHELTER INDOORS AND AWAY FROM
WINDOWS.

THE THUNDERSTORMS SHOULD DIMINISH BY 1000 PM IN THE OKLAHOMA CITY AREA.
Special weather statement, Sep 19, 8:02 PM CDT, 8 minutes before
OKZ004>021-TXZ076-TXZ077-200200-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
800 PM CDT SUN SEP 19 1993

...STRONG THUNDERSTORMS WILL MOVE INTO OKLAHOMA CITY BY 815 PM...

THUNDERSTORMS WITH FREQUENT LIGHTNING WILL MOVE INTO WESTERN OKLAHOMA
CITY...INCLUDING THE OKLAHOMA STATE FAIRGROUNDS...BETWEEN 800 PM AND 815
PM.  THE STORMS WILL CONTAIN FREQUENT LIGHTNING AND OCCASIONAL HEAVY
RAIN.  IF LIGHTNING IS NEARBY...SEEK SHELTER INDOORS AND AWAY FROM
WINDOWS.

THE THUNDERSTORMS SHOULD DIMINISH BY 1000 PM IN THE OKLAHOMA CITY AREA.
Special weather statement, Sep 19, 8:03 PM CDT, 7 minutes before
OKZ004>021-TXZ076-TXZ077-200200-

SPECIAL WEATHER STATEMENT...CORRECTION FOR TITLE
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
800 PM CDT SUN SEP 19 1993

...STRONG THUNDERSTORMS WILL MOVE INTO OKLAHOMA CITY BY 815 PM...

THUNDERSTORMS WITH FREQUENT LIGHTNING WILL MOVE INTO WESTERN OKLAHOMA
CITY...INCLUDING THE OKLAHOMA STATE FAIRGROUNDS...BETWEEN 800 PM AND 815
PM.  THE STORMS WILL CONTAIN FREQUENT LIGHTNING AND OCCASIONAL HEAVY
RAIN.  IF LIGHTNING IS NEARBY...SEEK SHELTER INDOORS AND AWAY FROM
WINDOWS.

THE THUNDERSTORMS SHOULD DIMINISH BY 1000 PM IN THE OKLAHOMA CITY AREA.
Local storm report, Sep 19, 8:05 PM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
805 PM CDT SUN SEP 19 1993

TIME          COUNTY            EVENT

730 PM        COMANCHE          NICKEL SIZED HAIL IN CACHE

737 PM        COMANCHE          QUARTER SIZED HAIL IN CACHE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 8:05 PM CDTSevere Thunderstorm WarningOUNGrady40 min
Sep 19, 8:14 PM CDTSevere Thunderstorm WarningOUNOklahoma46 min
Sep 19, 8:31 PM CDTSevere Thunderstorm WarningOUNLincoln44 min
Sep 19, 8:37 PM CDTSevere Thunderstorm WarningOUNComanche53 min
Sep 19, 8:54 PM CDTFlash Flood WarningOUNComanche3 hr
Sep 19, 9:21 PM CDTSevere Thunderstorm WarningOUNCotton39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.